Missouri, 2006

Hail in Missouri, June 10, 2006

June 10, 2006 · NWS SGF · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before the first event at Jun 10, 5:27 PM CST, 1 hour 15 minutes earlier.

Area forecast discussion, Jun 10, 5:27 PM CST, 1 hour 15 minutes before
AREA FORECAST DISCUSSION...AVIATION UPDATE
NATIONAL WEATHER SERVICE SPRINGFIELD MO
627 PM CDT SAT JUN 10 2006

.DISCUSSION...

FRONT HAS PRETTY MUCH BECOME STATIONARY THIS AFTERNOON FROM NORTH OF
KANSAS CITY TO ST LOUIS...WITH INCREASING CAP KEEPING STORM
DEVELOPMENT SUPPRESSED. HAD SOME CONCERNS ABOUT SOUTHWARD MOVING
OUTFLOW BOUNDARY FROM MORNING CONVECTION OVER NORTHERN MO
EARLIER...BUT THIS FEATURE HAS PRETTY MUCH WASHED OUT.

STILL EXPECT RAPIDLY DETERIORATING CONDITIONS LATER THIS EVENING
ACROSS CENTRAL MO AS SHORTWAVE TROUGH OVER WESTERN KANSAS THIS
AFTERNOON ADVECTS EASTWARD AND WEAKENS CAP ALONG THE FRONT. FORECAST
MODELS HAVE BEEN VERY CONSISTENT IN GENERATING HEAVY PRECIP NORTH OF
THE BOUNDARY AS LOW LEVEL JET OVERRIDES SURFACE FRONT...WITH SUBTLE
DIFFERENCES SHOWING UP IN LOCATION OF THE FRONT. ALTHOUGH I THINK
THE HIGHEST THREAT FOR EXCESSIVE RAINFALL WILL BE JUST NORTH OF OUR
FORECAST AREA...THERE IS ENOUGH OF A THREAT OVER OUR EXTREME NORTH
CENTRAL ZONES TO POST A FLASH FLOOD WATCH FOR TONIGHT.

MAIN AXIS OF HEAVY RAIN SHIFTS SOUTH ON SUNDAY WITH FRONT SINKING
SOUTHWARD INTO SOUTHERN MO. HAVE SHIFTED HIGHEST POPS MORE EASTWARD
THAN PREVIOUS FORECAST...AND EXPECT PORTIONS OF SOUTHWEST
MO/SOUTHEAST KANSAS TO MISS OUT ON PRECIP THROUGH THE WEEKEND.

TEMPERATURES ON SUNDAY WILL BE RATHER TRICKY WITH VARYING CLOUD
COVER.  STILL SEEING TEMPS IN THE 60S OVER NE MO THIS AFTERNOON.
ALTHOUGH I DONT SEE US GETTING THAT COLD HERE...MAY SEE TEMPS
STRUGGLING TO REACH 80 DEGREES AROUND VERSAILLES AND VICHY.

HAVE LEANED TOWARD LOWER POPS IN THE EXTENDED AS LATEST MODEL TRENDS
SHOW UPPER RIDGE BUILDING MORE TO THE EAST BY LATE IN THE WEEK.
STILL COULD SEE SOME RENEGADE STORMS IN NORTHWEST FLOW THROUGH
WEDNESDAY.

MMT
&&

.AVIATION...

FOR THE 00Z TAF PACKAGE...RATHER TRICKY FORECAST OVER THE FIRST 12
HOURS OF THE FORECAST PERIOD. SLOW MOVING W-E ORIENTED COLD FRONT
HAS BECOME ACTIVE OVER CENTRAL MO AND CONVECTION CONTINUES TO EXPAND
OVER SE KS AND NE OK. VERY HIGH INSTABILITY WILL CONTINUE TO FUEL
ALL OF THIS ACTIVITY SHRA/TSRA WILL PERSIST THROUGH THE EVENING
HOURS. TO START...HAVE INCLUDED VCTS IN THE JLN AT 03Z BASED ON
CURRENT RADAR TRENDS. FOR THE SGF TAF...HAVE KEPT TS OUT OF THE TAF
FOR NOW AND WILL CONTINUE TO MONITOR RADAR TRENDS FOR A POTENTIAL
UPDATE.

INSOFAR AS THE REMAINDER OF TONIGHT AND SUNDAY ARE CONCERNED...THE
FORECAST HINGES ON THE BEHAVIOR AND LOCATION OF THE SFC COLD FRONT.
AT THIS TIME...IT APPEARS THAT THE BEST OPPORTUNITY FOR SHRA/TSRA
WILL BE TO THE NORTH AND EAST OF THE SGF/JLN AERODROMES. THERE IS A
POTENTIAL FOR THIS TO SAG INTO THE AREA...HOWEVER CONFIDENCE IS TOO
LOW AT THIS TIME TO INCLUDE IN THE CURRENT SUITE OF TAFS.

GAGAN

&&

.SGF WATCHES/WARNINGS/ADVISORIES...

MO...FLASH FLOOD WATCH TONIGHT ALONG AND NORTH OF AN OSCEOLA TO
CAMDENTON TO VICHY LINE.
KS...NONE.

WFO SGF
Hazardous weather outlook, Jun 10, 5:49 PM CST, 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
649 PM CDT SAT JUN 10 2006

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-120000-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
649 PM CDT SAT JUN 10 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TONIGHT.

  WEATHER HAZARDS EXPECTED:

 STRONG TO SEVERE THUNDERSTORMS CONTAINING DAMAGING WINDS UP TO 80
 MPH...GOLF BALL SIZE HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...AND
 LOCALIZED AREAS OF FLASH FLOODING.

  AREAS AFFECTED AND TIMING:

 AREAS ALONG AND NORTHWEST OF A LINE FROM NEOSHO TO ROLLA MISSOURI WILL
 EXPERIENCE THE BEST CHANCES AT RECEIVING SEVERE THUNDERSTORMS THIS
 EVENING AND OVERNIGHT. AREAS SOUTHEAST OF THIS LINE MAY ALSO ENCOUNTER
 SOME SEVERE STORMS AFTER 11PM TONIGHT.

  DISCUSSION:

 SEVERAL ATMOSPHERIC MECHANISMS WILL COMBINE TO TRIGGER STRONG TO
 SEVERE THUNDERSTORMS THIS EVENING AND OVERNIGHT FOR AREAS OF
 EXTREME SOUTHEAST KANSAS AND THE MISSOURI OZARKS. THE COMBINATION
 OF AN APPROACHING COLD FRONT...AN UNSEASONABLY POTENT UPPER LEVEL
 DISTURBANCE...AND A DEVELOPING LOW LEVEL JET WILL ALL CAUSE
 SEVERAL CLUSTERS OF STRONG TO SEVERE STORMS OVER THE NEXT 12
 HOURS.

 THESE FEATURES WILL INTERACT WITH AN EXTREMELY UNSTABLE AIRMASS
 IN PLACE. THIS AIRMASS IS QUITE CONDUCIVE FOR THE DEVELOPMENT OF
 DAMAGING STRAIGHT LINE WINDS UP TO 80 MPH...ALONG WITH THE
 POSSIBILITY OF HAIL UP TO THE SIZE OF GOLF BALLS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

 A COLD FRONT WILL CONTINUE TO SAG SOUTH INTO SOUTHERN AND SOUTHEAST
 MISSOURI SUNDAY MORNING INTO THE AFTERNOON. THUNDERSTORMS WILL
 CONTINUE ACROSS ALL OF THE FORECAST AREA SUNDAY. HOWEVER...THE
 AREAS OF GREATEST CONCERN IS GENERALLY EAST OF A LINE FROM OSAGE
 BEACH TO SALEM...WHERE THUNDERSTORMS PRODUCING HEAVY RAINFALL
 WILL BE POSSIBLE THROUGH SUNDAY AFTERNOON.

 ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE ON MONDAY ACROSS
 CENTRAL AND SOUTH CENTRAL MISSOURI. THE POTENTIAL FOR SEVERE STORMS
 APPEARS TO BE LIMITED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

 SPOTTER ACTIVATION WILL BE NEEDED TONIGHT...PARTICULARLY ALONG AND
 NORTHWEST OF A LINE FROM NEOSHO TO ROLLA MISSOURI.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

CRAMER

In the hours before

Special weather statement, Jun 10, 4:00 PM CST, 2 hours 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
500 PM CDT SAT JUN 10 2006

KSZ073-097-MOZ055>058-066>071-077>081-110000-
BOURBON-CRAWFORD-BENTON-MORGAN-MILLER-MARIES-VERNON-ST. CLAIR-
HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-LACLEDE-
INCLUDING THE CITIES OF...FORT SCOTT...PITTSBURG...WARSAW...
COLE CAMP...VERSAILLES...ELDON...LAKE OZARK...VIENNA...NEVADA...
APPLETON CITY...OSCEOLA...HERMITAGE...OSAGE BEACH...CAMDENTON...
FORT LEONARD WOOD...WAYNESVILLE...ROLLA...LAMAR...
EL DORADO SPRINGS...STOCKTON...BOLIVAR...BUFFALO...LEBANON
500 PM CDT SAT JUN 10 2006

THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH
459 IN EFFECT UNTIL MIDNIGHT CDT TONIGHT FOR THE FOLLOWING AREAS

IN KANSAS THIS WATCH INCLUDES 2 COUNTIES

IN SOUTHEAST KANSAS

BOURBON               CRAWFORD

IN MISSOURI THIS WATCH INCLUDES 15 COUNTIES

IN CENTRAL MISSOURI

BENTON                CAMDEN                HICKORY
MARIES                MILLER                MORGAN
PHELPS                PULASKI               ST. CLAIR

IN SOUTHWEST MISSOURI

BARTON                CEDAR                 DALLAS
LACLEDE               POLK                  VERNON

THIS INCLUDES THE CITIES OF...APPLETON CITY...BOLIVAR...BUFFALO...
CAMDENTON...COLE CAMP...EL DORADO SPRINGS...ELDON...
FORT LEONARD WOOD...FORT SCOTT...HERMITAGE...LAKE OZARK...LAMAR...
LEBANON...NEVADA...OSAGE BEACH...OSCEOLA...PITTSBURG...ROLLA...
STOCKTON...VERSAILLES...VIENNA...WARSAW AND WAYNESVILLE.

WFO SGF

The radar

The Pleasant Hill radar (KEAX), 110 km away, was scanning. The volume nearest the first event began at 00:44 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Morgan

When
June 10, 6:42 PM CST
Where
Morgan County, 5 mi NNW of Florence
Measured
1.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
38.650, -93.017

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2006Every state in 2006This day in weather historyWarnings in Missouri, June 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5516409.